Dermatology/facial skin rash

Advertisement


Question
i seem to be constant in having a red dotted facial skin rash on my face.  it is spotty, not everywhere.   i have prednizone 2.5 cream and desonide .05%.   the desonide doesn't seem to cut it.  can i use the 2.5%?   please help. 5  year long problem.

Answer
Facial rashes can be caused by many skin conditions.  There is lupus. Have you done blood work to see if your ANA is positive. There is Rosacea where the face gets red to various triggers: You've probably noticed that certain foods, temperatures, activities, emotions -- or something else entirely -- will trigger your rosacea to flare up. Here are some common rosacea triggers.

Foods and drinks that cause rosacea:

Alcohol
Spicy foods
Hot drinks
Hot foods (in temperature)
Activities that cause rosacea:

Exercise or heavy exertion
Hot baths or saunas
Weather conditions that cause rosacea:

Hot weather
Cold weather
Humid weather
Wind
Sunlight
Emotions that cause rosacea:

Stress or anxiety
Sudden change in emotion, like feeling embarrassed or bursting out laughing

Medical conditions that cause rosacea:

Menopause
Chronic cough
Caffeine withdrawal syndrome
Other rosacea triggers:

Skin products
Medications, such as topical steroids, some blood pressure drugs, and some opiate painkillers.

Some oral medications  can make you sun sensitive and cause rashes on your face.

Have you had the rash biopsied to get at a cause?

Dermatology

All Answers


Answers by Expert:


Ask Experts

Volunteer


Michael S. Fisher, <B>Ph.D., M.D.</B>

Expertise

published over 50 articles on the subject.

©2016 About.com. All rights reserved.